MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL
Model Number M0061902430
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a tria ureteral stent was used during a ureteroscopy procedure in the right ureter, performed on (b)(6) 2023.During preparation, when the suture was removed, the coil of the stent was hurt.Another tria uretral stent was opened and successfully completed the procedure.A photo of the complaint device was provided and showed that the stent shaft was broken.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Medical device problem code a0401 captures the reportable event of stent shaft break.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of stent shaft break.Block h10: the returned tria ureteral stent was analyzed, a photo of the device was attached in the record and a visual evaluation noted that the stent was detached in two sections of the shaft such as in the bladder coil.The positioner was returned in good condition, however, the suture was not returned.A functional analysis was performed and a use of a mandrel of 0,039" passed through stent without resistance.No other problems with the device were noted.The reported event was confirmed.Based on all the relevant information and product analysis, the failure could have been caused due to an interaction of the device with the suture string such as entanglement, manipulation or excess of force applied during its use and in preparation, these factors could have caused the detachments observed.Consequently, affect the performance of the device.According to the time of event, it occurred preparation, meaning that the suture must have been cut and gently removed, however, the evidence shows the contrary with the found issues.Therefore, failure to follow instructions is selected as the most probable root cause for the complaint since the problem was traced to the user not following the manufacturing instructions.
 
Event or Problem Description

Brand Name
TRIA FIRM
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16300815
Report Number3005099803-2023-00377
Device Sequence Number6185428
Product Code FAD
UDI-Device Identifier08714729937975
UDI-Public08714729937975
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K190603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model NumberM0061902430
Device Catalogue Number1983-01
Device Lot Number0027548919
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date02/04/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale